MAUDE Adverse Event Report: COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-FEM
Medical Device Problem Codes Obstruction of Flow (2423); Structural Problem (2506); Unintended Movement (3026)
Health Effect - Clinical Codes Abdominal Pain (1685); Chest Pain (1776); Internal Organ Perforation (1987); Pain (1994); Perforation of Vessels (2135); Anxiety (2328); Ambulation or Postural Difficulties (2544); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous mdr was submitted by william cook europe under manufacturer report reference number 3002808486-2024-00024.Additional information provided determined that this device was manufactured by cook inc (cinc).With the submission of this initial report, cinc informs that all future submissions regarding this complaint will be handled under manufacturer report number referenced in g8 of this initial medwatch report.E3 ¿ occupation: non-healthcare professional.Investigation: the following allegations have been investigated: organ/vena cava (vc) perforation, deep vein thrombosis (dvt), migration, chest/abdominal/back/groin pain, anxiety, physical limitations.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.Unknown if the reported chest/abdominal/back/groin pain, anxiety, and physical limitations are directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of (b)(4) devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G., intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional information become available.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received the tulip filter on (b)(6) 2014 via the right common femoral vein due to bariatric surgery.Patient is alleging device migration, vena cava and organ perforation.Patient notes and further alleges experiencing "groin pain, back pain, abdominal & chest pain.I also have difficulty walking (limp) and cannot stand.I have sharp throbbing pain in my chest and i am on life-long anticoagulation which prevents me from maintaining a healthy lifestyle", "cannot ride a bicycle, currently swim".Additionally, patient alleges two deep vein thrombosis after filter implant and, anxiety.Per a report from computed tomography (ct) 2: "cook gunther tulip filter placed (b)(6) 2014.Caval perforation: yes.4:30 o'clock 3.9 mm grade 4 extending into the l4 vertebral body.Tilt: no.Migration: no.Pertinent negatives: none.Additional findings: none".Per a report from ct: "acute deep venous thrombosis bilateral common femoral veins shown by ultrasound november 23"."impression: 1.Nonocclusive thrombus in right common femoral vein.Occlusive thrombus left common femoral and external and common iliac vein not excluded, ivc thrombus not excluded, but technique not optimized for evaluation of deep veins.2.No pulmonary embolism".

Brand Name
GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18924516
Report Number1820334-2024-00370
Device Sequence Number9365043
Product Code DTK
UDI-Device Identifier10827002330167
UDI-Public(01)10827002330167(17)170101(10)4756467
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2017
Device Catalogue NumberIGTCFS-65-FEM
Device Lot Number4756467
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight98 KG